Alert archive / New York / Special Weather Statements in 2014

Special Weather Statement, NWS Buffalo, NY

August 20, 2014Lewis County, New York

NWS Buffalo, NY issued this special weather statement at Aug 20, 2014, 3:19 PM EDT for Lewis County, New York. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2014, 3:19 PM EDT (19:19 UTC)
Expired
Aug 20, 2014, 4:00 PM EDT
In force
41 min
Issued by
NWS Buffalo, NY

County Lewis County, NY

The radar

The Ft Drum radar (KTYX), 37 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

162 
WWUS81 KBUF 201919
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
319 PM EDT WED AUG 20 2014

NYZ007-008-202000-
JEFFERSON NY-LEWIS NY-
319 PM EDT WED AUG 20 2014

...A STRONG THUNDERSTORM MOVING SLOWLY OVER JEFFERSON COUNTY WITH 
HEAVY RAIN...

* AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAIN.  THIS STORM WAS 
LOCATED NEAR WEST CARTHAGE...AND MOVING NORTHEAST AT 5 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  FORT DRUM...
  BLACK RIVER...
  DEFERIET...

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE 
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4425 7567 4410 7535 4385 7566 4397 7590

$$
REYNOLDS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 20, 2:22 PM EDT, 57 minutes earlier.

Area forecast discussion, Aug 20, 2:22 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
222 PM EDT WED AUG 20 2014

.SYNOPSIS...
A SLOW MOVING FRONTAL BOUNDARY WILL BE FOUND ACROSS THE LOWER LAKES
REGION THROUGH THURSDAY...AND WILL ACT AS THE FOCUS FOR OCCASIONAL
SHOWERS AND SCATTERED THUNDERSTORMS. WHILE A FEW LEFTOVER SHOWERS OR
THUNDERSTORMS MAY LINGER INTO FRIDAY AND SATURDAY...MUCH OF THOSE
TWO DAYS WILL BE RAIN FREE WITH SEASONABLE TEMPERATURES CONTINUING.

&&

.NEAR TERM /THROUGH TONIGHT/...
18Z REGIONAL SURFACE ANALYSIS SHOWS BROAD LOW PRESSURE CENTERED OVER
LAKE HURON...WITH ITS ATTENDANT WARM FRONTAL BOUNDARY DRAPED
SOUTHEASTWARD INTO WESTERN NEW YORK. WHILE SHOWER AND THUNDERSTORM
ACTIVITY HAS BEEN SLOW TO DEVELOP OUT IN ADVANCE OF THE WARM FRONT
TODAY...RECENT RADAR IMAGERY SUGGESTS THAT SOME SEMBLANCE OF A
BROKEN SWATH OF SHOWERS AND EMBEDDED THUNDER IS BEGINNING TO TAKE
SHAPE FROM THE GENESEE VALLEY EASTWARD INTO CENTRAL NEW YORK...
WITHIN A REGION OF GREATER INSTABILITY AND JUST AHEAD OF A MODEST
MID LEVEL SHORTWAVE. MEANWHILE FURTHER TO THE WEST...ONLY WIDELY
SCATTERED RETURNS ARE FOUND ACROSS FAR WESTERN NEW YORK...EASTERN
LAKE ERIE...AND NEARBY SOUTHERN ONTARIO AT THE PRESENT TIME.

WITH CONTINUED DAYTIME HEATING AND MOISTENING...EXPECT SHOWERS AND
SCATTERED THUNDERSTORMS TO GRADUALLY BECOME MORE WIDESPREAD FROM THE
GENESEE VALLEY EASTWARD...WHERE INSTABILITY WILL BE MORE FAVORABLE
AND THE BULK OF THE FORCING FROM THE AFOREMENTIONED MID LEVEL
SHORTWAVE WILL BE LOCATED. MEANWHILE TO THE WEST OF THIS...ANY
ACTIVITY SHOULD BE MUCH MORE SCATTERED THROUGH THE BALANCE OF THE
AFTERNOON.

WITH TALL SKINNY CAPE PROFILES AND WEAK WIND FIELDS IN PLACE ALONG
WITH THE MOIST ENVIRONMENT...LOCALLY HEAVY RAINFALL WILL STILL BE
THE BIGGEST THREAT FROM ANY STORMS OR HEAVIER SHOWERS...WHILE
CHANCES FOR SEVERE WEATHER LIKELY REMAIN VERY LOW.

OTHERWISE...EXPECT SEASONABLE TEMPERATURES ALONG WITH INCREASING
HUMIDITY LEVELS TODAY...WITH MOST AREAS SEEING HIGH TEMPS RANGING
BETWEEN THE MID 70S AND LOWER 80S...AND DEWPOINTS CLIMBING INTO THE
MID 60S.

THIS ACTIVITY WILL PUSH EASTWARD THIS EVENING AS THE WARM FRONT AND
FOCUSING BOUNDARY SHIFTS EASTWARD. BEHIND THE WARM FRONT THERE MAY
BE ENOUGH LATE DAY INSTABILITY...WHICH WHEN COMBINED WITH THE LIFT
OF THE NEARING UPPER LEVEL LOW TO BRING CHANCES FOR SHOWERS AND
THUNDERSTORMS ACROSS WNY THIS EVENING. BY LATE OVERNIGHT THE BULK OF
SHOWERS AND THUNDERSTORMS SHOULD BE TOWARDS THE EAST IN PROXIMITY TO
THE STALLING WARM FRONT...WITH JUST A FEW SCATTERED SHOWERS OVER WNY
UNDER THE UPPER LEVEL LOW.

TEMPERATURES TODAY WILL PUSH TO NORMAL...OR EVEN ABOVE NORMAL
DESPITE THE MOSTLY CLOUDY SKIES. THIS BE UPPER 70S TO LOWER 80S FOR
THE REGION...WITH 80S MOST LIKELY TOWARDS THE FINGER LAKES AND
EASTERN LAKE ONTARIO REGION WHERE SOME MORNING SUNSHINE WILL BE
FOUND. TONIGHT A MILD AND MUGGY NIGHT IS EXPECTED WITH LOWS IN THE
60S WITH A MOSTLY CLOUDY SKY.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
A SPLIT FLOW FEATURING A PSEUDO REX BLOCK OVER THE GREAT LAKES WILL
BREAK DOWN AT THE START OF THIS PERIOD...AS ANOMALOUSLY STRONG H25
WINDS RACING OUT OF THE DESERT SOUTHWEST WILL CROSS THE NORTHERN
PLAINS AND KICK OUT THE DOWNSTREAM CYCLONE. A BURGEONING RIDGE WILL
TAKE SHAPE OVER THE MISSISSIPPI VALLEY IN THE WAKE OF THE DEPARTING
UPPER LEVEL DISTURBANCE...AND THIS WILL LEAD TO GENERAL IMPROVEMENT
OVER OUR REGION. IN TERMS OF SENSIBLE WEATHER...OUR TEMPERATURES WILL
AVERAGE ABOVE NORMAL INTO AT LEAST THE UPCOMING WEEKEND WITH
MODERATELY HIGH HUMIDITY.

THE ILL DEFINED REMNANTS OF AN H5 LOW IN THE VCNTY OF GEORGIAN BAY
THURSDAY MORNING WILL TRACK TO THE EAST ACROSS LAKE ONTARIO DURING
THE COURSE OF THE DAY. MEANWHILE THE ASSOCIATED WEAK SFC REFLECTION
WILL DRAG ONE LAST FRONTAL BOUNDARY ACROSS THE EASTERN PORTION OF
OUR FORECAST AREA. THE LIFT PROVIDED BY THESE SYNOPTIC FEATURES...
COMBINED WITH AN UNSTABLE AIRMASS WILL TRANSLATE INTO MORE SHOWERS
AND THUNDERSTORMS...WITH THE MOST WIDESPREAD ACTIVITY BEING FOUND
EAST OF THE GENESEE VALLEY WHERE THE STRONGEST FORCING NEAR THE SFC
FRONT WILL BE FOUND. PWAT VALUES OF 1.5 TO 1.75 WILL BE A LITTLE
LOWER THAN THE PREVIOUS DAY...BUT LIGHT STEERING WINDS EAST OF
ROCHESTER WILL PERSIST...SO THERE WILL BE A CONTINUED CHANCE FOR
SOME SLOW MOVING MODERATE TO HEAVY DOWNPOURS. WHILE THE ABUNDANCE OF
CLOUD COVER WILL HOLD TEMPS DOWN SOMEWHAT...A WARM AIRMASS WITH H85
TEMPS IN THE MID TEENS (C) SHOULD ENABLE MAX TEMPS TO REACH THE
UPPER 70S TO NEAR 80. THE MODERATELY HUMID AIRMASS WILL MAKE IT FEEL
WARMER AS WELL...ESPECIALLY AFTER OUR RECENT STRETCH OF FALL LIKE
WEATHER.

THE SHORTWAVE AND SUPPORTING H5 TROUGH WILL PUSH EAST-SOUTHEAST AWAY
FROM OUR FORECAST AREA THURSDAY NIGHT. THIS WILL ENCOURAGE THE
LEFTOVER SHOWERS TO END FROM WEST TO EAST DURING THE COURSE OF NIGHT
WHILE SLIGHTLY DRIER AIR WILL ALLOW TEMPERATURES TO DROP A FEW
DEGREES LOWER (UP 50S-LOW 60S) THAN THE PREVIOUS NIGHT.

ON FRIDAY...AN INTERESTING SYNOPTIC PATTERN WILL TAKE SHAPE TO OUR
WEST. AN AMPLIFYING H5 RIDGE WILL BE FOUND OVER THE MISSISSIPPI
VALLEY AND UPPER GREAT LAKES...AND THIS WILL OVERLAY AN AREA OF
WEAKNESS IN THE LOWER LEVELS. THE MID LEVEL DISTURBANCE WILL SHARPEN
A THERMAL BOUNDARY THAT WILL BE ALIGNED FROM LAKE SUPERIOR TO
CENTRAL LAKE ERIE. WHILE SHOWERS AND THUNDERSTORMS WILL LIKELY FOCUS
IN THE VCNTY OF THIS BOUNDARY TO OUR WEST...OUR FORECAST AREA SHOULD
BE MAINLY RAIN FREE. SINCE A CONDITIONALLY UNSTABLE AIRMASS WILL
STILL BE IN PLACE OVER OUR REGION THOUGH...CANNOT RULE OUT A SHOWER
OR ISOLATED THUNDERSTORM...PARTICULAR IN THE AFTERNOON. WILL THUS
MAINTAIN LOW CHC POPS FROM CONTINUITY.

FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT...THE H5 RIDGE WILL
CONTINUE TO AMPLIFY OVER THE UPPER GREAT LAKES WHILE A STRONG SFC
HIGH OVER EASTERN QUEBEC WILL SETTLE ACROSS NEW ENGLAND AND EASTERN
NEW YORK. THIS BLOCKING PATTERN WILL KEEP A THERMAL BOUNDARY IN
PLACE FROM LAKE HURON TO LAKE ERIE AND WRN PENNSYLVANIA...WHERE IT
WILL CONTINUE TO FOCUS MAINLY DIURNALLY DRIVEN CONVECTION. THE BULK
OF OUR FORECAST AREA SHOULD THUS BE RAIN FREE...PARTICULARLY EAST OF
THE GENESEE VALLEY.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
THERE IS HIGH CONFIDENCE THAT THIS PERIOD WILL FEATURE ABOVE NORMAL
TEMPERATURES AND DRY WEATHER AS A 593DM H5 RIDGE CENTERED OVER THE
OHIO VALLEY WILL EXTEND NORTH ACROSS THE LOWER GREAT LAKES. AT THE
SFC...HIGH PRESSURE WILL REMAIN ANCHORED IN THE VCNTY OF CAPE COD.

HIGH TEMPERATURES DURING THIS PERIOD WILL BE IN THE MID TO UPPER 70S
SUNDAY AND MONDAY...CLOSE TO 80 IN MANY AREAS MONDAY...AND THE LOWER
80S FOR MOST ON TUESDAY. OVERNIGHT LOWS WILL BE WITHIN A COUPLE
DEGREES OF 60.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
THROUGH THURSDAY...BROAD LOW PRESSURE OVER LAKE HURON WILL SLOWLY
DRIFT EAST TO LAKE ONTARIO AND GRADUALLY WEAKEN...WHILE PUSHING AN
ASSOCIATED WARM FRONTAL BOUNDARY OVER WESTERN NEW YORK NORTHEASTWARD
INTO LAKE ONTARIO AND CENTRAL NEW YORK. OCCASIONAL SHOWERS AND
EMBEDDED THUNDERSTORMS WITH LOCALIZED BRIEF MVFR/IFR WILL
PERIODICALLY AFFECT AREAS OUT AHEAD OF THIS BOUNDARY...WHILE MUCH
MORE SCATTERED CONVECTION WILL BE THE GENERAL RULE BEHIND IT.

OUTSIDE OF ANY CONVECTION...CONDITIONS WILL GENERALLY BE VFR...SAVE
FOR LATER TONIGHT AND EARLY THURSDAY WHEN SOME MVFR CIGS MAY DEVELOP
ACROSS THE HIGHER TERRAIN AND NEAR KBUF/KIAG...AND SOME MORE GENERAL
MVFR VSBYS IN PATCHY FOG WILL LIKELY DEVELOP WITH LIGHT WINDS IN
PLACE AND NOCTURNAL COOLING OF OUR MOIST AIRMASS.

OUTLOOK...
THURSDAY NIGHT...VFR/MVFR WITH CHANCES FOR SHOWERS/STORMS
DIMINISHING FROM WEST TO EAST.
FRIDAY AND SATURDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.
SUNDAY AND MONDAY...MAINLY VFR.

&&

.MARINE...
WEAK LOW PRESSURE WILL MOVE FROM THE CENTRAL LAKES THIS MORNING TO
NEAR THE WEST END OF LAKE ONTARIO BY THURSDAY MORNING WHERE IT WILL
DISSIPATE IN PLACE. A WARM FRONT EXTENDING FROM THIS LOW WILL SLOWLY
PASS NORTHWARD ACROSS THE LAKE TONIGHT. THE PRESSURE GRADIENT WILL
REMAIN WEAK THROUGH THE END OF THE WEEK WITH RELATIVELY LIGHT WINDS
AND FLAT WAVE ACTION. A FEW THUNDERSTORMS ARE POSSIBLE TODAY THROUGH
THURSDAY WHICH MAY PRODUCE LOCALLY HIGHER WINDS AND WAVES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJR/THOMAS
NEAR TERM...JJR/THOMAS
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...JJR
MARINE...JJR/THOMAS
Hazardous weather outlook, Aug 20, 4:54 AM EDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
454 AM EDT WED AUG 20 2014

NYZ001>003-010>014-019>021-085-210900-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
454 AM EDT WED AUG 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

OCCASIONAL SHOWERS AND SCATTERED THUNDERSTORMS WILL SLOWLY CROSS
THE REGION TODAY AND TONIGHT. A FEW OF THESE STORMS MAY PRODUCE
LOCALLY HEAVY RAINFALL RESULTING IN MINOR FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004>008-210900-
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
454 AM EDT WED AUG 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

OCCASIONAL SHOWERS AND SCATTERED THUNDERSTORMS WILL SLOWLY CROSS
THE REGION LATER TODAY AND TONIGHT. A FEW OF THESE STORMS MAY
PRODUCE LOCALLY HEAVY RAINFALL RESULTING IN MINOR FLOODING OF LOW
LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OCCASIONAL SHOWERS AND SCATTERED THUNDERSTORMS WILL REMAIN OVER
THE REGION ON THURSDAY. A FEW SLOW MOVING STORMS MAY PRODUCE
LOCALLY HEAVY RAINFALL RESULTING IN MINOR FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-210900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
454 AM EDT WED AUG 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

In the hours before

Special weather statement, Aug 20, 3:19 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
319 PM EDT WED AUG 20 2014

NYZ007-008-202000-
JEFFERSON NY-LEWIS NY-
319 PM EDT WED AUG 20 2014

...A STRONG THUNDERSTORM MOVING SLOWLY OVER JEFFERSON COUNTY WITH
HEAVY RAIN...

* AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR WEST CARTHAGE...AND MOVING NORTHEAST AT 5 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  FORT DRUM...
  BLACK RIVER...
  DEFERIET...

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4425 7567 4410 7535 4385 7566 4397 7590

REYNOLDS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 10:33 PM EDTSpecial Marine WarningBUF87 min
Aug 19, 10:44 PM EDTSpecial Weather StatementBUFChautauqua91 min
Aug 20, 3:53 PM EDTSpecial Weather StatementBUFJefferson52 min
Aug 20, 5:20 PM EDTSpecial Weather StatementBUFChautauqua55 min
Aug 20, 5:55 PM EDTSpecial Weather StatementBUFJefferson65 min
Aug 20, 6:18 PM EDTSpecial Weather StatementBUFChautauqua57 min

Nearby

Special Weather Statements in New York, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.